MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Model Number PWF030
Medical Device Problem Code Increase in Suction (1604)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that patient experienced bleeding at the labia area on (b)(6) 2021 at intensive care unit and experienced bruising at the labia area on (b)(6) 2021.Reviewed with customer and noted that purewick suction was not occurring on the labia but was on the distal end of purewick.Also reviewed the suction, skin checks q2 and changing purewick every shift or as needed.Also, customer asked if purewick needed to be removed when patients were using a bed pain.Also, customer thought that if the suction was high it will cause bleeding in the labia.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential root cause could be due to "dimensions not specified correctly".The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "setup: 1.Connect the canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.If using the drydoctm vacuum station, connect the canister to the unit and turn the unit on.Please consult the drydoctm vacuum station user guide for further information.2.Using standard suction tubing, connect the purewicktm female external catheter to the collection canister." the device was not returned.
 
Event or Problem Description
It was reported that the patient experienced bleeding at the labia area on 28oct2021 while in the intensive care unit.Another incident occurred on 02nov2021 in the tele unit, where the patient experienced bruising at the labia area.Bd sr.Specialist reviewed purewick with customer that suction was not occurring on the labia but was on the distal end of purewick.They also reviewed suction, skin checks every 2 hours, and changing the purewick every shift or prn.Complainant also asked if purewick needed to be removed when patients were using a bed pan.Complainant thought the suction occurred on the labia, causing bleeding if the suction was high.No medical intervention was reported.Per follow up via phone on 30nov2021, the complainant reported the patient died from issues unrelated to the purewick device, as the patient was in hospice care.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12860072
Report Number1018233-2021-07476
Device Sequence Number14560421
Product Code NZU
UDI-Device Identifier00801741143083
UDI-Public(01)00801741143083
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPWF030
Device Catalogue NumberPWF030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale